MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER
Catalog Number 46535BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal peripheral vascular angioplasty [pta] procedure, the catheter tip detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and the 4f catheter.During a catheter exchange over-the-wire within the patient's common iliac artery, the catheter tip detached and remained on the guide wire.The physician used a 6f catheter to successfully [stove-pipe] capture and retrieve the 4f catheter tip from the patient.The patient tolerated the procedure well but the procedure had to be rescheduled for the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to rough handling.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9549086
Report Number3010665433-2020-00001
Device Sequence Number2334856
Product Code DQO
UDI-Device Identifier00884450009222
UDI-Public884450009222
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number46535BER
Device Lot NumberE1649811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;